MAUDE Adverse Event Report: ARTHREX, INC. STEP DRILL, 2.4MM, BIO-SUTURETAK; DRILL BIT

ARTHREX, INC. STEP DRILL, 2.4MM, BIO-SUTURETAK; DRILL BIT
Model Number STEP DRILL, 2.4MM, BIO-SUTURETAK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 12/4/2023, it was reported by an arthrex subsidiary employee via sems-06421551 that an ar-1934d-24 drill for a 2.4 mm suturetak drill bit broke inside the bone.The technique was carried out correctly, but the patient's bone was hard, and when the surgeon pushed too hard, it broke.The tip remained implanted in the patient.The case was completed successfully with no information provided.This was discovered during an elbow triceps procedure on 11/27/2023.
 
Additional Manufacturer Narrative
Additional info: b5, g3, h6.
 
Event or Problem Description
Additional information was received on 12/21/2023: the case was completed by finishing the hole.The surgeon used kirchner wire number 2 to pass the wire through and attach it to the anchor.The surgery took one hour and fifty minutes (starting at 6:20 pm and ending at 8:10 pm).There was no report of adverse effects on the patient.X-ray is attached.
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided photo, which displays that the distal end of the drill had broken.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
STEP DRILL, 2.4MM, BIO-SUTURETAK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18384993
Report Number1220246-2023-09592
Device Sequence Number16813078
Product Code HTW
UDI-Device Identifier00888867024045
UDI-Public00888867024045
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTEP DRILL, 2.4MM, BIO-SUTURETAK
Device Catalogue NumberAR-1934D-24
Device Lot Number10040433
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer12/21/2023
05/14/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date04/26/2024
06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown